Alert archive / North Carolina / Flash Flood Warnings in 2008
Flash Flood Warning 9, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 11, 2008, 10:50 PM EDT for Forsyth County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2008, 10:50 PM EDT (02:50 UTC)
- Expired
- Jun 12, 2008, 1:16 AM EDT
- In force
- 2 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Forsyth County, NC
The radar
The Roanoke radar (KFCX), 94 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.8 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1720 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KRAH 120251 FFWRAH NCC067-120545- /O.NEW.KRAH.FF.W.0009.080612T0250Z-080612T0545Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 1050 PM EDT WED JUN 11 2008 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WARNING FOR... FORSYTH COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 145 AM EDT * AT 1046 PM EDT... DOPPLER RADAR DETECTED NEARLY STATIONARY THUNDERSTORMS WITH VERY HEAVY RAIN OVER CENTRAL FORSYTH COUNTY. DOPPLER RADAR ESTIMATES THAT AS MUCH AS 3 TO 4 INCHES OF RAIN HAS ALREADY FALLEN AND AN ADDITIONAL 1 TO 2 INCHES IS POSSIBLE DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS. * LOCATIONS THREATENED WITH FLOODING INCLUDE WINSTON-SALEM. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK ACTION. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD THREATENING MOTORISTS. WHEN ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN. LAT...LON 3623 8020 3610 8024 3610 8039 3622 8038 $$ JFB
2 follow-up statements
000 WGUS72 KRAH 120328 FFSRAH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1123 PM EDT WED JUN 11 2008 NCC067-120545- /O.CON.KRAH.FF.W.0009.000000T0000Z-080612T0545Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FORSYTH NC- 1123 PM EDT WED JUN 11 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM EDT FOR CENTRAL FORSYTH COUNTY... AT 1120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE STATIONARY THUNDERSTORMS OVER CENTRAL FORSYTH COUNTY. DOPPLER RADAR ESTIMATES THAT UP TO FOUR INCHES OF RAIN HAS OCCURRED IN NORTHWEST WINSTON-SALEM AND BETWEEN PFAFFTOWN AND STANLEYVILLE. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTHERN WINSTON-SALEM...PFAFFTOWN...AND STANLEYVILLE. ADDITIONAL RAINFALL AMOUNTS OF ONE INCH IS POSSIBLE IN THE WARNED AREA. UP TO THREE TO FOUR INCHES OF RAIN CAN CAUSE SERIOUS FLOODING OF LOW LYING AREAS IN AND AROUND WINSTON SALEM. ROADS AND RESIDENCES ALONG MILL CREEK...MONARCAS CREEK...AND MUDDY CREEK WILL LIKELY EXPERIENCE FLOODING ON THE NORTHWEST SIDE OF WINSTON-SALEM. GRASSY CREEK IN NORTHWEST WINSTON-SALEM WILL ALSO CAUSE FLOODING OF LOW LYING AREAS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3623 8020 3610 8024 3610 8039 3622 8038 TIME...MOT...LOC 0323Z 180DEG 0KT 3616 8030 $$ JFB
000 WGUS72 KRAH 120516 FFSRAH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 105 AM EDT THU JUN 12 2008 NCC067-120515- /O.CAN.KRAH.FF.W.0009.000000T0000Z-080612T0545Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FORSYTH NC- 105 AM EDT THU JUN 12 2008 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL FORSYTH COUNTY... THE STATIONARY STORMS THAT LEAD TO THE ISSUANCE OF THE FLASH FLOOD WARNING HAVE NOW MOVED NORTH OF THE AREA. DOPPLER RADAR ESTIMATES INDICATED THAT AS MUCH AS 3 TO 4 INCHES OF RAIN HAD FALLEN OVER NORTHERN WINSTON-SALEM...PFAFFTOWN...AND STANLEYVILLE. RESIDENTS IN THESE AREAS AND SURROUNDING COMMUNITIES SHOULD REMAIN ALERT TO THE POSSIBILITY OF RISING WATER ON NEARBY CREEKS AND STREAMS. IF YOU ENCOUNTER FLOODED ROADS... REMEMBER FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3623 8020 3610 8024 3610 8039 3622 8038 TIME...MOT...LOC 0505Z 180DEG 0KT 3616 8030 $$ RHJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 9:50 PM EDT, 1 hour earlier.
Area forecast discussion, Jun 11, 9:50 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 950 PM EDT WED JUN 11 2008 .SYNOPSIS...A SURFACE TROUGH WILL LINGER OVER THE AREA OVERNIGHT...DISSIPATING OVER THE AREA ON THURSDAY. HIGH PRESSURE WILL MOVE EAST OFF THE MID-ATLANTIC COAST ON FRIDAY AND PERSIST OVER THE ATLANTIC WATERS THROUGH SATURDAY. A COLD FRONT WILL APPROACH THE AREA FROM THE WEST ON SUNDAY. && .NEAR TERM /THROUGH THURSDAY/... AS OF 950 PM... STRONG TO SEVERE CONVECTION DEVELOPED EARLIER THIS AFTERNOON IN THE HEART OF THE SURFACE THETA-E RIDGE AND ALONG MAXIMIZED INSTABILITY FEATURING MIXED LAYER CAPES OF 2500-3000 J/KG...INVOF THE STALLED SURFACE BOUNDARY. A WELL DEFINED WESTWARD PROPAGATING OUTFLOW BOUNDARY SPAWNED MULTICELLULAR SEVERE STORMS FROM AS FAR NORTH AS WILSON COUNTY...TO AS FAR SOUTHWEST AS SCOTLAND COUNTY. THE STRONGEST STORM OF THE DAY...BY FAR...WAS THE MONSTER STORM THAT DEVELOPED ALONG THE ROBESON/SCOTLAND COUNTY LINE...WITH VISIBLE SATELLITE IMAGERY SHOWING AN IMPRESSIVE/CLASSIC OVERSHOOTING TOP. TREES WERE DOWN ALL ACROSS THE SOUTHERN HALF OF THE COUNTY...WITH EASTERN LAURINBURG HIT THE HARDEST...AS WIDESPREAD POWER OUTAGES CONTINUED IN THE AREA. GOLF BALL SIZE HAIL WAS ALSO REPORTED BY THE COUNTY 911 CENTER. STABILIZATION OF THE BOUNDARY LAYER HAS SINCE RESULTED IN DIMINISHING CONVECTIVE TRENDS. WHILE THE DECAYING THE BOUNDARY WILL SUPPLY SURFACE CONFLUENCE...PWATS ARE ONLY 1.3 TO 1.4 ACROSS THE AREA....SO DONT EXPECT CONVECTION TO LINGER MUCH PASS THE MIDNIGHT HOUR. WILL REMOVE POPS BY 06Z. OF GREATEST CONCERN IS THE POTENTIAL FOR SOME MVFR TO IFR VISIBILITY RESTRICTIONS OVERNIGHT FROM THE SMOKE PLUME ASSOCIATED WITH THE WILD FIRE WEST OF MANTEO. PRIOR TO THE DEVELOPMENT OF THE STRONG CONVECTION...COUNTY EMERGENCY OFFICIALS REPORTED REDUCED VISIBILITY RESTRICTIONS BETWEEN 1 TO 2 MILES ACROSS THE COASTAL PLAIN REGION...APPROXIMATELY NORTH OF INTERSTATE 40 AND EAST OF INTERSTATE 95. ADDITIONALLY...NAM HYSPLIT MODEL RUN SHOWS THE SMOKE PLUME REACHING THE RALEIGH METRO LATER DURING THE PREDAWN HOURS. WHILE THE RECENT STORMINESS AND RAIN HAS IMPROVED THE VISIBILITY RESTRICTIONS...THE LIGHT EASTERLY WINDS AND MODEL NEAR SURFACE INVERSION MAY BRING ANOTHER PERIOD OF REDUCE VISIBILITIES DURING THE PREDAWN HOURS. CURRENT GRIDS HAVE A MENTION OF PATCHY SMOKE...FROM ROCKY MOUNT/GOLDSBORO...WEST TO WAKE COUNTY. WILL LEAVE THIS ALONE FOR NOW AND LET MIDNIGHT SHIFT RE-EXAMINE THE CONDITIONS OVERNIGHT. LOWS TONIGHT UPPER 60S TO LOWER 70S. LOW LEVEL DRYNESS WILL AGAIN WORK AGAINST CONVECTION THURSDAY. CONDITIONS LOOK SIMILAR TO TODAY WITH SOME INSTABILITY... AND WEAK CONVERGENCE IN THE WEST. RAIN CHANCES WILL AGAIN BE QUITE SMALL MAINLY MID TO LATE AFTERNOON. THE COOLEST DAY IN SOME TIME THURSDAY WITH HIGH TEMPERATURES ONLY FIVE DEGREES ABOVE NORMAL...NEAR 90. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... AS OF 145 PM TUESDAY... THURSDAY NIGHT THROUGH FRIDAY NIGHT: A HIGH AMPLITUDE MID LEVEL RIDGE... 590 DECAMETERS AT H5 CENTERED OVER NC... WILL AMPLIFY ALONG THE EAST COAST DURING THIS PERIOD. MEANWHILE... HIGH PRESSURE AT THE SURFACE WILL NOSE SOUTHWESTWARD INTO OUR REGION FROM OFF THE MID ATLANTIC COAST. CLOUDS MAY BE MORE PREVALENT IN THE WESTERN THIRD OF OUR FORECAST AREA THURSDAY NIGHT... WHERE LOW-MID LEVEL FLOW WILL BE SOUTHEASTERLY ON THE BACK SIDE OF THE H7 ANTICYCLONE. THESE CLOUDS COULD SERVE TO HOLD LOW TEMPERATURES IN THE UPPER 60S IN THE WEST AND SOUTHWEST... RANGING TO LOWER/MIDDLE 60S IN THE COASTAL PLAIN (WHERE THE PROXIMITY OF THE SURFACE HIGH SHOULD ALLOW WINDS TO GO CALM UNDER MOSTLY CLEAR SKIES). AS AN ASIDE... THE HYSPLIT RUN OFF BOTH THE 12 NAM/WRF AND GFS MAINTAIN OVER CENTRAL NC THE SMOKE PLUME FROM THE LARGE EVANS ROAD FIRE IN EASTERN NC... EVEN INTO THURSDAY NIGHT. THIS SMOKE SHOULD LOWER WITH THE ONSET OF NOCTURNAL COOLING AND ASSOCIATED INVERSION... AND COULD REDUCE VISIBILITIES AND CAUSE A CONTINUED SMELL OF SMOKE IN THE AIR... ESPECIALLY IN THE COASTAL PLAIN. THERE MAY BE A FEW SHOWERS OR STORMS INVOF UPSLOPE AREAS FROM CHARLOTTE TO HICKORY FRIDAY AFTERNOON... ALONG THE AXIS OF A LOW LEVEL THETA-E RIDGE AND WHERE SUBSIDENCE WARMING IS LESS PREVALENT ON THE WEST SIDE OF THE AMPLIFYING MID LEVEL RIDGE. HOWEVER... WARM AND DRY MID-LEVELS (AND RESULTANT WEAK MID-LEVEL (H85-5) LAPSE RATES (5.5 C/KM)) BENEATH AND EAST OF THE OVERHEAD RIDGE AXIS... AND AN ABSENCE OF ANY DISCERNIBLE FORCING MECHANISMS... SHOULD SUPPRESS DEEP MOIST CONVECTION OVER OUR FORECAST AREA. PARTLY TO MOSTLY SUNNY... WITH HIGHS 89 TO 92. SATURDAY: THE DEEP LAYER CLOSED LOW CURRENTLY OVER THE NORTHWEST CONUS IS FORECAST TO LIFT NORTHEASTWARD INTO CENTRAL CANADA BY SATURDAY. THE TRAILING MID LEVEL TROUGH (WELL TO OUR NW) WILL PROPEL A SLOW MOVING SURFACE COLD FRONT TOWARD THE APPALACHIANS LATE SATURDAY AFTERNOON. EXPECT A FEW SHOWERS OR STORMS TO DEVELOP IN A PRE- FRONTAL LEE TROUGH OVER THE FOOTHILLS... WHICH MAY THEN PROPAGATE EASTWARD INTO THE WESTERN PIEDMONT LATE SATURDAY. DRY ELSEWHERE... AS ANY SEA BREEZE CONVECTION SHOULD BE VERY ISOLATED. TEMPERATURES SHOULD CLIMB A DEGREE OR TWO WARMER RELATIVE TO FRIDAY... AS SOUTHWEST SURFACE FLOW DEVELOPS OVER THE REGION. HIGHS GENERALLY 90 TO 94 UNDER MOSTLY SUNNY SKIES... LIKELY THE WARMEST OF THE NEXT SEVEN DAYS. -MWS && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... AS OF 215 PM TUESDAY... SATURDAY NIGHT AND SUNDAY: THE SURFACE TO H85 FRONT IS FORECAST TO MOVE INTO CENTRAL NC LATER SATURDAY NIGHT AND DIFFUSE OVER OUR AREA SUNDAY. THIS MAY SUPPORT AN ISOLATED SHOWER OR STORM OVERNIGHT... BUT UNFAVORABLE DIURNAL TIMING SHOULD LIMIT COVERAGE. LOWS IN THE MID 60S NW TO AROUND 70 SE. A BETTER CHANCE OF CONVECTION WILL EXIST WITH THE APPROACH OF A SECONDARY SHORTWAVE TROUGH ALOFT SUNDAY AFTERNOON... ESPECIALLY OVER THE SOUTHEASTERN HALF OF THE CWA IF MODELS ARE CORRECT IN THEIR PLACEMENT OF THE DIFFUSING BOUNDARY AND LINGERING CONVERGENCE THERE. A 10 TO 15 METER DROP IN LOW LEVEL THICKNESSES FROM SATURDAY (MOST NOTABLE FROM THE TRIANGLE NORTHWESTWARD) AND A HIGHER PROBABILITY OF CLOUDS AND PRECIPITATION SHOULD RESULT IN HIGHS 3 TO 5 DEGREES COOLER THAN SATURDAY... GENERALLY 87 TO 91 DEGREES. SUNDAY NIGHT AND MONDAY: BROAD SURFACE TROUGHING LINGERS OVER OUR REGION SUNDAY NIGHT THROUGH MONDAY... WHILE MID/UPPER HEIGHTS AND TEMPERATURES DECREASE OVER OUR REGION IN ASSOCIATION WITH A NEGATIVE HEIGHT ANOMALY CENTERED SOUTH OF HUDSON BAY. THIS MAY PROMOTE A DIURNAL THUNDERSTORM OR TWO MONDAY AFTERNOON. LOWS 65 TO 70. HIGHS AROUND 90. MONDAY NIGHT THROUGH WEDNESDAY: ANOTHER COLD FRONT... PROPELLED BY A NORTHERN STREAM SHORTWAVE ROTATING AROUND THE BASE OF THE AFOREMENTIONED NEGATIVE HEIGHT ANOMALY... IS FORECAST TO MOVE ACROSS CENTRAL NC MONDAY NIGHT OR TUESDAY. THE TIMING OF THE FRONTAL PASSAGE WILL ULTIMATELY DETERMINE PRECIPITATION CHANCES AND POSSIBLE SEVERE POTENTIAL... GREATEST IF THE FRONT AND ATTENDANT UPPER FORCING ARRIVE NEAR PEAK HEATING TUESDAY. REGARDLESS... NOTICEABLY COOLER AND LESS HUMID AIR IS EXPECTED TO MOVE INTO OUR REGION BEHIND THE FRONT BY TUESDAY NIGHT AND WEDNESDAY. LOW TEMPERATURES 65 TO 70 TUESDAY MORNING... WITH LOWER TO MIDDLE 60S POSSIBLE BY WEDNESDAY MORNING. HIGHS 85 TO 90 TUESDAY... THEN MIDDLE 80S WEDNESDAY. -MWS && .AVIATION /00Z WEDNESDAY THROUGH MONDAY/... AS OF 800 PM WEDNESDAY... CONVECTION WILL SOON DIMINISH WITH LOSS OF STRONG DIURNAL HEATING. OF GREATEST CONCERN IS THE POTENTIAL FOR SOME MVFR TO IFR VISIBILITY RESTRICTIONS OVERNIGHT FROM THE SMOKE PLUME ASSOCIATED WITH THE WILD FIRE WEST OF MANTEO. PRIOR TO THE DEVELOPMENT OF THE STRONG CONVECTION...COUNTY EMERGENCY OFFICIALS REPORTED REDUCED VISIBILITY RESTRICTIONS BETWEEN 1 TO 2 MILES ACROSS THE COASTAL PLAIN REGION...NORTH OF INTERSTATE 40 AND EAST OF INTERSTATE 95. ADDITIONALLY...NAM HYSPLIT MODEL RUN SHOWS THE SMOKE PLUME REACHING THE RALEIGH METRO LATER DURING THE PREDAWN HOURS...WITH MODELS SHOWING A SHARP INVERSION QUICKLY DEVELOPING AFTER SUNSET. WILL FORECAST IFR VISIBILITY RESTRICTIONS AT KRWI...CLOSER TO THE SOURCE FIRE REGION...WITH MVFR VISIBILITY RESTRICTIONS AT KRDU. EXPECT TO SEE A HEALTHY DIURNAL CU FIELD THURSDAY AFTERNOON WITH GOOD 5 TO 10 KT EASTERLY BREEZE. CONVECTION SHOULD REMAIN CONFINED ALONG THE EASTERN SLOPES OF THE HIGHER ELEVATION...WITH SMOKE PARTICULATES PRODUCING HAZY CONDITIONS. GENERALLY VFR CEILINGS AND VISIBILITIES EXPECTED THURSDAY AFTERNOON THROUGH MIDNIGHT SATURDAY NIGHT. LATE SATURDAY NIGHT INTO SUNDAY MAY BE THE BEST CHANCE MVFR CEILINGS AND VISIBILITIES IN SHOWERS OR THUNDERSTORMS SINCE EARLY JUNE. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DJF NEAR TERM...CBL/JFB/RLH SHORT TERM...MWS LONG TERM...MWS AVIATION...CBL
Hazardous weather outlook, Jun 11, 4:23 AM EDT, 18 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 423 AM EDT WED JUN 11 2008 NCZ007>011-021>028-038>043-073>078-083>086-088-089-120900- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 423 AM EDT WED JUN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. A MOIST AND MODERATELY UNSTABLE AIR MASS WILL SUPPORT THE DEVELOPMENT OF SCATTERED THUNDERSTORMS THIS AFTERNOON THROUGH THE EARLY EVENING HOURS. WHILE WIDESPREAD SEVERE STORMS ARE NOT ANTICIPATED...A FEW STRONG OR BRIEFLY SEVERE STORMS MAY OCCUR...PRODUCING ISOLATED DAMAGING WIND GUSTS AND OR HAIL TO THE SIZE OF NICKELS. ANY STORMS THAT DEVELOP WILL BE ACCOMPANIED BY WIND GUSTS UP TO 40 MPH...FREQUENT LIGHTNING STRIKES AND VERY HEAVY DOWNPOURS. SINCE THE WINDS ALOFT ARE FAIRLY LIGHT...THE STORMS WILL NOT MOVE VERY FAST. THIS MAY LEAD TO BRIEF FLOODING OF STREETS AND POOR DRAINAGE AREAS WHERE THE STRONGER STORMS OCCUR. FINALLY...HIGH TEMPERATURES THIS AFTERNOON ARE EXPECTED TO REACH THE LOWER AND MIDDLE 90S...A FEW DEGREES COOLER COMPARED TO THE PAST FEW DAYS. THESE HOT TEMPERATURES COMBINED WITH THE HUMIDITY WILL YIELD HEAT INDEX VALUES CLOSE TO 100 DEGREES ACROSS THE SOUTHERN PIEDMONT...SANDHILLS AND THE SOUTHERN COASTAL PLAIN. DUE TO THE PROLONG HEAT WAVE WE HAVE BEEN EXPERIENCING...YOUR BODYS ABILITY TO COMBAT THE AFFECTS OF THE INTENSE HEAT MAY HAVE BEEN WEAKENED. YOU SHOULD CONTINUE TO PRACTICE METHODS TO PREVENT YOUR BODY FROM OVERHEATING SUCH AS STAY OUT OF THE SUNSHINE AS MUCH AS POSSIBLE...DRINKING PLENTY OF FLUIDS...AND SPEND AS MUCH TIME AS POSSIBLE IN AN AIR CONDITIONED BUILDING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THE STORMS THIS AFTERNOON AND THIS EVENING.
In the hours before
Special weather statement, Jun 11, 8:11 PM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 811 PM EDT WED JUN 11 2008 NCZ075-120045- MOORE- 811 PM EDT WED JUN 11 2008 ...A STRONG THUNDERSTORM WILL MOVE ACROSS MOORE COUNTY THROUGH 845 PM EDT... AT 811 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ABERDEEN...OR ABOUT OVER SOUTHERN PINES...MOVING WEST AT 10 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PINEBLUFF... PINEHURST. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. JFB
Local storm report, Jun 11, 8:43 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
843 PM EDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 1 SSE NEWTON GROVE 35.24N 78.35W
06/11/2008 SAMPSON NC LAW ENFORCEMENT
TREES DOWN ON A POWER LINE JUST SOUTH OF TOWN.
0515 PM HAIL NEWTON GROVE 35.25N 78.36W
06/11/2008 E1.00 INCH SAMPSON NC LAW ENFORCEMENT
0620 PM HAIL ROSEBORO 34.95N 78.51W
06/11/2008 E1.00 INCH SAMPSON NC LAW ENFORCEMENT
0643 PM HAIL PINE LEVEL 35.51N 78.25W
06/11/2008 E0.75 INCH JOHNSTON NC LAW ENFORCEMENT
REPORTED TO JOHNSTON COUNTY SHERIFF FROM OFF-DUTY
FIREMAN.
0655 PM HAIL 4 S SIMS 35.70N 78.06W
06/11/2008 E1.00 INCH WILSON NC PUBLIC
PUBLIC REPORT OF DIME SIZE TO QUARTER SIZE HAIL.
0730 PM HAIL LAURINBURG 34.77N 79.47W
06/11/2008 E1.75 INCH SCOTLAND NC LAW ENFORCEMENT
FROM SCOTLAND COUNTY 911.
0730 PM TSTM WND DMG LAURINBURG 34.77N 79.47W
06/11/2008 SCOTLAND NC LAW ENFORCEMENT
REPORTED FROM SCOTLAND 911. POWER LINES AND OAK TREES
DOWNED ALL ACROSS THE COUNTY.
&&
RAHSpecial weather statement, Jun 11, 8:48 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 848 PM EDT WED JUN 11 2008 NCZ075-120115- MOORE- 848 PM EDT WED JUN 11 2008 ...A STRONG THUNDERSTORM WILL MOVE ACROSS MOORE COUNTY THROUGH 915 PM EDT... AT 848 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CARTHAGE...MOVING WEST AT 9 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... RURAL CENTRAL MOORE COUNTY GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. JFB
Special weather statement, Jun 11, 8:50 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 850 PM EDT WED JUN 11 2008 NCZ083-120130- ANSON- 850 PM EDT WED JUN 11 2008 ...A STRONG THUNDERSTORM WILL MOVE ACROSS ANSON COUNTY THROUGH 930 PM EDT... AT 850 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MORVEN...OR ABOUT 7 MILES SOUTHEAST OF WADESBORO...MOVING NORTHWEST AT 11 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LILESVILLE... WADESBORO. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. JFB
Special weather statement, Jun 11, 9:48 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 948 PM EDT WED JUN 11 2008 NCZ021-120230- FORSYTH- 948 PM EDT WED JUN 11 2008 ...A STRONG THUNDERSTORM WILL MOVE ACROSS FORSYTH COUNTY THROUGH 1030 PM EDT... AT 948 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PFAFFTOWN...OR ABOUT OVER WINSTON-SALEM...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...STANLEYVILLE...AND... RURAL HALL...WALKERTOWN. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. JFB
Local storm report, Jun 11, 10:39 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1039 PM EDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM TSTM WND DMG 1 E LAURINBURG 34.77N 79.45W
06/11/2008 SCOTLAND NC LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS THE AREA. SOME OF THE TREES
FELL DOWN ON POWER LINES RESULTING IN WIDESPREAD POWER
OUTAGES.
&&
RAHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:17 PM EDT | Areal Flood Advisory | RAH | Richmond | 118 min |
| Jun 11, 9:10 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 33 min |
| Jun 12, 12:23 PM EDT | Dense Smoke Advisory | RAH | Alamance, Chatham, Cumberland, Durham, Edgecombe, Franklin and 14 more | 20 hr |
Nearby
Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.